Heavy Snow, Baker
- When
- January 7, 11:00 AM PST to 10:00 PM PST
- Where
- Baker forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 44.709, -117.675 (the zone’s center; the record gives no point)
See Idaho event this date.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOI wrote it up.
See Idaho event this date.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jan 7, 9:10 AM PST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
1010 AM MST FRI JAN 7 2005
.DISCUSSION...PROGRESSION OF THINGS IS OCCURRING RIGHT ABOUT ON
TARGET. EJECTING LOW IS NOW ON THE CALIFORNIA COAST WITH
PRECIPITATION SPREADING INTO CENTRAL NEVADA. PRECIPITATION WILL
SPREAD NORTHEASTWARD INTO SE OREGON AND SW IDAHO EARLY THIS
AFTERNOON. WINDS ARE ALREADY PICKING UP WITH GUSTS TO 30 MPH AT
MOUNTAIN HOME. WINDS WILL CONTINUE TO GET STRONG...PEAKING EARLY
EVENING WHEN THE LOW CENTER ACCELERATES NORTHWARD ACROSS EASTERN
OREGON. TEMPERATURES ARE HOVERING NEAR 32 AT A FEW SPOTS BUT
DEWPOINTS ARE LOW. AS THE PRECIPITATION STARTS THE TEMPERATURE WILL
HOLD OR DROP. IT WILL TAKE A WHILE TO MOISTEN THINGS UP WITH THIS
EASTERLY DOWNSLOPE FLOW. DONT EXPECT PRECIPITATION TO TURN OVER TO
RAIN UNTIL VERY LATE AFTERNOON OR EARLY EVENING VALLEY AREAS. HAVE
CONTINUED THE BLOWING SNOW ADVISORY BUT DELAYED IT 3 HOURS...
CONTINUING THE WINTER STORM WARNING FOR TONIGHT. REST OF THE WEEKEND
LOOKS WET FOR THE MOUNTAINS WITH IMPULSES FROM 30N GETTING ENTRAINED
INTO THE DEVELOPING OFFSHORE LOW BY MONDAY.
&&
.PREVIOUS DISCUSSION...
SHORT TERM...SOUTHWEST IDAHO AND SOUTHEAST OREGON TODAY THROUGH
SUNDAY. A DEEP SURFACE LOW OFF NRN CALIFORNIA WILL MOVE NE TODAY
AND DEEPEN THROUGH MIDNIGHT TONIGHT ACROSS OREGON CAUSING ADVISORY
CRITERIA SFC WINDS THROUGH SE OREGON AND SW IDAHO VALLEYS. MOISTURE
WITH THE SYSTEM AS IT CROSSES IDAHO WILL BE AROUND 0.4 INCHES PW AND
STRONG SW WINDS WILL FAVOR OROGRAPHIC ENHANCEMENT AS WELL. A WINTER
STORM WARNING MAY BE NEEDED TONIGHT FOR BAKER-WEST CENTRAL AND BOI
MTS. CAMAS PRAIRIE MAY GET ENOUGH OROGRAPHIC ENHANCEMENT FOR A
WARNING BUT AT LEAST ADVISORY SNOWS ARE LIKELY WITH BLOWING SNOW
EXPECTED AS WELL. THE ADVISORY WILL REMAIN UP ALTHOUGH TIMING MAY
BE SLIGHTLY LATER DUE TO TIMING OF DEEP MOISTURE WITH CA-OREGON LOW
AND STRONG SE SURFACE WINDS FROM MUO-BOI WHICH WILL INHIBIT SOME
ACCUMULATIONS...ALTHOUGH TIME HEIGHT SHOWS AT BOISE AIRPORT GOOD
SUPPORTIVE SNOW GROWTH AFTER 21Z/2PM FRIDAY THROUGH 09Z SATURDAY/2
AM SATURDAY WITH MOST FAVORABLE COLD TEMPS...STRONG UPWARD VERTICAL
MOTION AND HIGH RH TO COUNTERACT MUCH OF THE SE SFC WINDS DRYING.
SNOW TOTALS WILL BE ON THE LOW END AND TOUGH TO MEASURE DUE TO LOTS
OF BLOWING SNOW BUT E-SE WINDS WILL HOWL AS STRONG PRESSURE FALLS IN
OREGON /-3 TO -5 MB IN 3 HR/ DEVELOP OVER SRN HARNEY-MALHEUR
COUNTIES THIS AFTERNOON AND BKE THIS EVENING FOLLOWED BY SE-SW WINDS
AS STRONG SURFACE PRESSURE RISES FOLLOW FROM DLS-LKV AROUND 2 AM TO
MYL-BOI-LKN AROUND 5 AM. SO SNOW AND BLOWING SNOW ADVISORY WILL STAY
UP ACROSS SRN ZONES. STRONG AND SOMEWHAT MOIST SW FLOW WILL CONTINUE
ACROSS SW IDAHO AND SE OREGON SATURDAY THROUGH SUNDAY WITH NUMEROUS
SNOW SHOWERS IN THE NORTHERN MOUNTAINS AS ISOLD-SCT SHOWERS IN THE
VALLEYS. TEMPERATURES IN THE SHORT TERM WILL AVERAGE AROUND NORMAL
BUT NO OTHER WELL ORGANIZED SIGNIFICANT SNOW STORMS ARE EXPECTED
AFTER NOON ON SATURDAY IN SE OREGON OR SW IDAHO. WILL CHECK 06Z-12Z
RUNS AND IF CONSISTENT WITH .5+ QPF FOR TONIGHT IN THE BOISE AND
WEST CENTRAL MTS WILL LIKELY UPGRADE WINTER STORM WATCH TO WINTER
STORM WARNING FOR 11 AND 13...POSSIBLE WARNING OR ADVISORY FOR 62
AND 28 AROUND 7 AM AS WELL.
LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...A LONG WAVE TROUGH
CONTINUES OVER THE WESTERN THIRD OF THE NATION MONDAY THEN
ENCOMPASSES THE ENTIRE NATION TUESDAY THROUGH THURSDAY. THIS PATTERN
WILL ENHANCE ANY WAVE THAT MOVES OVER THE CWA THROUGH THE PERIOD. IN
THE SHORT WAVE PATTERN A CLOSED LOW CONTINUES OFF THE OREGON COAST
MONDAY THEN IT FILLS AND MOVES EAST THROUGH NEVADA TUESDAY. THE CWA
IS THEN UNDER NORTHWEST FLOW OUT OF THE GULF OF ALASKA WITH JET
MAXES KICKING OFF PERIODS OF SNOW SHOWERS WEDNESDAY AND THURSDAY.
PRECIPITATION AMOUNTS DO NOT LOOK HEAVY BUT THE PATTERN WILL BE
MOIST AND TEMPERATURES WILL BE CLOSE TO NORMAL EXCEPT FOR THURSDAY
MORNING WHEN OVERNIGHT LOWS DROP TO THE SINGLE DIGITS AND TEENS.
&&
.AVIATION...SNOW WILL OVERSPREAD SOUTHEAST OREGON AND SOUTHWEST
IDAHO THIS AFTERNOON AND CONTINUE UNTIL ABOUT 06Z WITH WIDESPREAD
MVFR CONDITIONS IN THE VALLEYS AND IFR CONDITIONS IN THE MOUNTAINS.
ALSO THERE WILL BE AREAS OF BLOWING SNOW LOCALLY RESTRICTING
VISIBILITIES TO IFR UNTIL ABOUT 08Z.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...SNOW AND BLOWING SNOW ADVISORY 5 AM FRIDAY TO 11 PM FRIDAY ZONE
29.
SNOW AND BLOWING SNOW ADVISORY 1 PM FRIDAY TO MIDNIGHT TONIGHT
ZONES 12...14...15...16...30.
WINTER STORM WATCH FRIDAY AFTERNOON THROUGH SATURDAY ZONES 11...
13...28.
OR...SNOW AND BLOWING SNOW ADVISORY 4 AM FRIDAY TO 10 PM FRIDAY
ZONE 61.
WINTER STORM WATCH FRIDAY AFTERNOON THROUGH SATURDAY ZONE 62.
&&
DISCUSSION...JJ
PREVIOUS SHORT TERM...VM
PREVIOUS LONG TERM...DH
AVIATION...JTHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 630 AM MST FRI JAN 7 2005 IDZ012-014>016-029-030-ORZ061>064-081330- BAKER COUNTY-HARNEY COUNTY-LOWER TREASURE VALLEY-MALHEUR COUNTY- OREGON LOWER TREASURE VALLEY-OWYHEE MOUNTAINS- SOUTHERN TWIN FALLS COUNTY-SOUTHWEST HIGHLANDS-UPPER TREASURE VALLEY- WESTERN MAGIC VALLEY- 630 AM MST (530 AM PST) FRI JAN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY SNOW AND BLOWING SNOW ADVISORY THROUGH LATE THIS EVENING. SNOWFALL OF 2 TO 4 INCHES FOR MOST AREAS. STRONG WINDS OF 10 TO 15 MPH THIS MORNING INCREASING TO 15 TO 25 MPH DURING THE AFTERNOON WITH GUSTS AS HIGH AS 45 MPH. THE HIGH WINDS MAY CAUSE BLOWING AND DRIFTING WITH REDUCED VISIBILITIES. SEE BOIWSWBOI...WWUS45 FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ011-013-028-081330- BOISE MOUNTAINS-CAMAS PRAIRIE-WEST CENTRAL MOUNTAINS- 630 AM MST FRI JAN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO. .DAY ONE...TODAY WINTER STORM WARNING FROM 2 PM THIS AFTERNOON THROUGH 6AM MST SATURDAY. A DEEPING LOW PRRESSURE MOVING ACROSS OREGON THIS AFTERNOON AND TONIGHT WILL BRING 4 TO 8 INCHES OF NEW SNOW AND GUSTY WINDS OF 15 TO LOCALLY 45 MPH. SEE BOIWSWBOI...WWUS45 FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5434803.